Alert archive / Virginia / Flash Flood Warnings in 2011

Flash Flood Warning 90, NWS Baltimore/Washington

August 1, 2011Loudoun County, Virginia

NWS Baltimore/Washington issued this flash flood warning at Aug 1, 2011, 5:57 PM EDT for Loudoun County, Virginia. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2011, 5:57 PM EDT (21:57 UTC)
Expired
Aug 1, 2011, 7:56 PM EDT
In force
119 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

County Loudoun County, VA

The radar

The Sterling radar (KLWX), 8 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1641 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WGUS51 KLWX 012157
FFWLWX
VAC107-020100-
/O.NEW.KLWX.FF.W.0090.110801T2157Z-110802T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
557 PM EDT MON AUG 1 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN LOUDOUN COUNTY IN NORTHERN VIRGINIA...

* UNTIL 900 PM EDT

* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
  INCLUDE ARCOLA...ASHBURN...DULLES INTERNATIONAL AIRPORT...
  LEESBURG...BRAMBLETON...BROADLANDS...LANSDOWNE...OATLANDS AND SOUTH
  RIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS ESTIMATED TWO TO THREE INCHES OF RAIN HAS ALREADY 
FALLEN ACROSS CENTRAL AND EASTERN LOUDOUN COUNTY. ADDITIONAL 
RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED 
AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3905 7742 3901 7737 3887 7751 3898 7766
      3904 7768 3911 7775 3916 7760

$$

JRK
2 follow-up statements
510 
WGUS71 KLWX 012303
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
703 PM EDT MON AUG 1 2011

VAC107-020100-
/O.CON.KLWX.FF.W.0090.000000T0000Z-110802T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOUDOUN VA-
703 PM EDT MON AUG 1 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN LOUDOUN COUNTY...

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LANSDOWNE...
LEESBURG AND ASHBURN

FLASH FLOOD PRONE AREAS WHICH WILL CONTINUE TO BE AFFECTED INCLUDE...
  COCHRAN MILL ROAD AT SYCOLIN ROAD...
  BELMONT RIDGE ROAD AT ROUTE 7...
  COCHRAN MILL ROAD AT RUSSELL BRANCH PARKWAY...
  ROUTE 15 AT GOOSE CREEK...
  EVERGREEN MILLS ROAD AT BELMONT RIDGE ROAD...
  BROAD RUN DRIVE AT YOUNGSCLIFF ROAD...
  ROUTE 50 AT ALDIE DAM ROAD...
  BRADDOCK ROAD NEAR ROUTE 15...
  BULL RUN POST OFFICE ROAD...
  GATEWAY DRIVE AT PLAZA STREET...
  EVERGREEN MILLS ROAD AT ARCOLA ROAD...
  ROUTE 15 AT HARMONY CHURCH ROAD...
  SHREVE MILL ROAD AT SYCOLIN ROAD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS ESTIMATED AROUND THREE INCHES OF RAIN HAS ALREADY 
FALLEN ACROSS CENTRAL AND EASTERN LOUDOUN COUNTY. ADDITIONAL 
RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3905 7742 3901 7737 3887 7751 3898 7766
      3904 7768 3911 7775 3916 7760

$$

JRK
121 
WGUS71 KLWX 012356
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
756 PM EDT MON AUG 1 2011

VAC107-020005-
/O.CAN.KLWX.FF.W.0090.000000T0000Z-110802T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOUDOUN VA-
756 PM EDT MON AUG 1 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN 
LOUDOUN COUNTY...

THE THREAT OF HEAVY RAINFALL AND FLASH FLOODING HAS SUBSIDED.

LAT...LON 3905 7742 3901 7737 3887 7751 3898 7766
      3904 7768 3911 7775 3916 7760

$$

JRK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:15 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 1, 3:15 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
315 PM EDT MON AUG 1 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL PASS TONIGHT. AFTER HIGH PRESSURE AND SETTLED
WEATHER TUESDAY...A LOW PRESSURE AREA WILL DIVE SOUTHEAST THROUGH
THE REGION WEDNESDAY. HIGH PRESSURE WILL FOLLOW FOR THURSDAY AND
FRIDAY WITH SEASONABLE WEATHER. A COLD FRONT WILL CROSS THE AREA
FROM THE NORTHWEST ON SATURDAY.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
THE LARGE UPPER RIDGE THAT COVERS THE MIDDLE THIRD OF THE CONUS WILL
REMAIN WEST OF THE REGION. AS THIS RIDGE AMPLIFIES...AN UPPER LOW
WILL TRACK SOUTHEASTWARD OVER NRN QUEBEC. A SHORTWAVE TROUGH
ASSOCIATED WITH THE LOW WILL ALSO DIVE SEWD THRU THE NORTHEAST AND
NRN MID-ATLANTIC STATES THIS AFTN AND ERY EVE.

CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE AS THE TROUGH
APPROACHES AND THE ULVL JET STREAK STRENGTHENS ON THE BACKSIDE OF
THE SYSTEM. AFTER A FEW HRS OF INTENSE HEATING...18Z MESOSCALE
ANALYSIS FROM THE RUC DEPICTED VERY STEEP LOW-LEVEL LAPSE RATES AND
ABOUT SBCAPE OF 2000 J/KG ACROSS NRN MD AND NEAR THE CHSPK BAY.
FARTHER SOUTH...SLIGHTLY LOWER SBCAPE EXISTS. LATEST HI-RES MODEL
GUIDANCE CONTINUE TO INDICATE THE BEST COVERAGE OF STORMS AND THE
BEST THREAT FOR SEVERE STORMS WILL BE ACROSS NORTH-CENTRAL AND
NORTHEAST-MD AS WELL AS LOCATIONS NEAR THE CHSPK BAY. AGREE WITH
THIS SOLUTION DUE TO THE HIGHER INSTABILITY AND BETTER SHEAR
PROFILES ACROSS THESE AREAS. A SIGNIFICANT AMT OF DRY AIR IN THE
MID-LEVELS AN INVERTED-V SETUP IN THE LLVLS WILL SUPPORT CONCERN OF
SEVERE WEATHER ACROSS THE ENTIRE CWA. THIS SETUP FAVORS EFFICIENT
DOWNWARD TRANSPORT OF HIGHER WIND GUSTS IN TSTMS. THEREFORE...AN ISO
DAMAGING WIND THREAT WILL EXIST ACROSS THE REMAINDER OF THE CWA.

TIMING FOR SEVERE THREAT LOOKS HIGHEST FROM LATE AFTN THRU AN HOUR
OR TWO PAST SUNSET.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM TUESDAY/...
THE TROUGH AXIS WILL CLEAR SWRN SECTIONS OF THE CWA DURING THE LATE
EVE. ANY LINGERING CONVECTION OVER LWR SRN MD SHOULD WANE DURING
THIS TIME. CLEARING SKIES EXPECTED FROM NW TO SE LATE TNGT WITH
OVNGT LOWS RANGING FROM THE MID 60S ACROSS THE HIGHLANDS TO MID AND
UPPER 70S IN THE I-95 URBAN CORRIDOR AND ALONG THE COAST.

THE CENTRAL CONUS UPPER RIDGE AND SFC HIPRES WILL GRADUALLY BUILD
EWD TOWARD THE APPALACHIANS. THE MID-ATLANTIC REGION WILL BE LOCATED
IN BETWEEN THE TNGT/S SHORTWAVE TROUGH/ THAT IS MOVING OFF THE
CAROLINA COAST AND ANOTHER DISTURBANCE/MCS TRACKING OVER THE UPPER
GREAT LAKES. ASIDE FROM SOME THIN CIRRUS BLOWOFF FROM THE UPSTREAM
MCS AND A FEW DAYTIME CU...SKIES SHOULD BE SUNNY. STRONG SOLAR
RADIATION WILL YIELD TEMPS IN THE MID 90S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THREE OF THE MAJOR ATMOSPHERIC SIMULATIONS...THE GFS EURO AND
NAM...ALL HAVE A CLOSED SURFACE LOW/STORM DIVING SE ACROSS THE MID
ATLANTIC WEDNESDAY AFTERNOON. WITH A FAIR AMOUNT OF CLOUDS OUT AHEAD
OF IT...THAT WILL LIMIT THE INSTABILITY/FUEL FOR THUNDERSTORMS. BUT
WITH THE AMOUNT OF ENERGY WITH THIS LOW...WE WILL SEE. AT THIS POINT
THERE IS A SMALL FIVE PERCENT CHANCE OF ANY POINT IN OUR AREA SEEING
SEVERE THUNDERSTORMS ON WEDNESDAY. A SMALL NUMBER...BUT STILL
SOMETHING TO WATCH. IF THERE ARE LESS CLOUDS EARLY IN THE DAY...WE
WILL SEE SEVERE STORMS. BUT AGAIN AT THIS POINT I WOULD EXPECT
EITHER A FEW SEVERE STORMS OR NONE FOR WEDNESDAY GIVEN THE FORECAST
CLOUD COVER. THU AND FRI WILL BE SEASONABLE. SATURDAY IS SLATED TO BE OUR
NEXT CHANCE OF STORMS WITH ANOTHER COLD FRONT FORECAST BY THE GFS
AND EURO.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AN UPPER TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE REGION THIS
AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND PERHAPS A FEW
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS THE TROUGH APPROACHES.
ONE OR TWO OF THESE SHOWERS COULD MOVE NEAR THE MRB...HGR...AND IAD
AIRPORTS DURING THE MIDDLE PART OF THE AFTERNOON AND THEN FARTHER
EAST AND SOUTHEAST THIS EVENING. A THUNDERSTORM COULD MOVE NEAR BWI
AND MTN DURING THE SAME TIME FRAME AS A BAY BREEZE INTERACTS WITH
THE DAYTIME HEATING. ANY SHOWERS OR STORMS COULD BRIEFLY REDUCE
VISIBILITY TO NEAR 4 SM. ELSEWHERE, VISIBILITY SHOULD BE 6 SM OR
ABOVE. CEILINGS WILL CONSIST MOSTLY OF CUMULUS AND STRATOCUMULUS IN
THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE AT AROUND 6000 TO 8000
FEET. SOME CIRRUS OR CIRROSTRATUS AROUND 20000 FEET COULD ACCOMPANY
OR BECOME A PRECURSOR OF ANY SHOWERS OR STORMS THIS AFTERNOON INTO
EARLY EVENING. WINDS WILL BE GENERALLY OUT OF THE WNW TO NW BETWEEN
5 AND 10 KNOTS EXCEPT FOR ESE TO SE AT AROUND 10 KNOTS NEAR BWI AND
MTN WITH THE BAY BREEZE. DURING THE DAY ON TUESDAY...HIGH PRESSURE
WILL MOVE IN BEHIND THE UPPER TROUGH ALLOWING FOR PARTLY CLOUDY
SKIES WITH BASES AROUND 6000 FEET...VISIBILITY GREATER THAN 6
SM...AND NORTHWEST WINDS AROUND 10 KNOTS.

LOW PRESSURE WILL DIVE SE THROUGH THE MID ATLANTIC ON WED WITH
SHOWERS AND THUNDERSTORMS. THE NEXT THREAT OF STORMS WILL BE
SATURDAY WITH A COLD FRONT.

&&

.MARINE...
SCT TSTMS WILL DEVELOP ACROSS THE WATERS THIS AFTN...AND CONTINUE
THRU A FEW HRS AFTER SUNSET AS WEAK TROUGH PASSES THRU FROM THE NW.
STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SPECIAL
MARINE WARNINGS WILL BE LIKELY. ASIDE FROM CONVECTION...LGT GRADIENT
WINDS 5-10 KT THE REST OF TDA WILL INCREASE A BIT TNGT AS A WEAK
FRONT MOVES THRU. GUSTS SHOULD REMAIN JUST BELOW SCA THRESHOLD
THOUGH. DRY CONDITIONS AND LIGHT WINDS EXPECTED FOR TUE.

OTHER THAN THUNDERSTORMS WED AND SAT...NO MARINE HAZARDS ARE
EXPECTED TUE NIGHT THROUGH SATURDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...CAS
NEAR TERM...JRK
SHORT TERM...JRK
LONG TERM...CAS
AVIATION...KLW/JRK/CAS
MARINE...JRK/CAS
Hazardous weather outlook, Aug 1, 4:24 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
424 PM EDT MON AUG 1 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
021130-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
424 PM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FROM ABOUT THE
MID-AFTERNOON THROUGH THE MID-EVENING. A FEW THUNDERSTORMS COULD
BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS...
ESPECIALLY ACROSS NORTHERN AND CENTRAL MARYLAND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY MAY BE WARRANTED FOR THE CHESAPEAKE BAY ON
WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-021130-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
424 PM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FROM ABOUT THE
MID-AFTERNOON THROUGH THE MID-EVENING. A FEW THUNDERSTORMS COULD
BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...ESPECIALLY ACROSS NORTH-CENTRAL MARYLAND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Local storm report, Aug 1, 5:44 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
544 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             1 NE COLLEGE PARK       39.00N  76.93W
08/01/2011  E0.88 INCH       PRINCE GEORGES     MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1101318

HAS
Local storm report, Aug 1, 5:45 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
545 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             1 W PURCELLVILLE        39.14N  77.72W
08/01/2011  M0.88 INCH       LOUDOUN            VA   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL

&&

EVENT NUMBER LWX1101319

KLW
Local storm report, Aug 1, 5:46 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
546 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             1 WSW PURCELLVILLE      39.13N  77.72W
08/01/2011  M0.75 INCH       LOUDOUN            VA   TRAINED SPOTTER

            DIME SIZE HAIL

&&

EVENT NUMBER LWX1101320

KLW
Local storm report, Aug 1, 5:47 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
547 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             PURCELLVILLE            39.13N  77.71W
08/01/2011  M0.88 INCH       LOUDOUN            VA   TRAINED SPOTTER

            NICKEL SIZE HAIL

&&

EVENT NUMBER LWX1101321

KLW
Local storm report, Aug 1, 5:54 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
554 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             1 SW COLLEGE PARK       38.99N  76.94W
08/01/2011  M1.00 INCH       PRINCE GEORGES     MD   TRAINED SPOTTER

            HAIL THE SIZE OF QUARTERS AND TREE BRANCHES 2 TO 3
            INCHES IN DIAMETER KNOCKED DOWN

&&

EVENT NUMBER LWX1101322

KLW
Local storm report, Aug 1, 5:57 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
557 PM EDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             1 S BELTSVILLE          39.02N  76.93W
08/01/2011  M0.88 INCH       PRINCE GEORGES     MD   TRAINED SPOTTER

            NICKEL SIZE HAIL NEAR INTERSECTION OF I-495 AND US 1
            NEAR COLLEGE PARK MD

&&

EVENT NUMBER LWX1101323

KLW

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:58 PM EDTSevere Thunderstorm WarningLWXFrederick37 min
Aug 1, 3:29 PM EDTSpecial Weather StatementLWXWarren31 min
Aug 1, 4:01 PM EDTSpecial Weather StatementLWXLoudoun29 min
Aug 1, 4:23 PM EDTSpecial Marine WarningLWX67 min
Aug 1, 4:42 PM EDTSpecial Weather StatementLWXFairfax, City of Fairfax33 min
Aug 1, 4:48 PM EDTSpecial Marine WarningLWX57 min
Aug 1, 4:50 PM EDTSpecial Weather StatementLWXLoudoun40 min
Aug 1, 4:53 PM EDTSpecial Weather StatementLWXRappahannock22 min
Aug 1, 4:54 PM EDTSevere Thunderstorm WarningLWXLoudoun51 min
Aug 1, 4:57 PM EDTSpecial Marine WarningLWX93 min
Aug 1, 5:06 PM EDTSpecial Weather StatementLWXFairfax, City of Fairfax, City of Falls Church24 min
Aug 1, 5:19 PM EDTSpecial Weather StatementLWXCulpeper26 min
Aug 1, 5:40 PM EDTSevere Thunderstorm WarningLWXFairfax50 min
Aug 1, 5:50 PM EDTSpecial Marine WarningLWX85 min
Aug 1, 6:01 PM EDTSpecial Marine WarningLWX56 min
Aug 1, 6:03 PM EDTSevere Thunderstorm WarningLWXKing George42 min
Aug 1, 6:04 PM EDTSpecial Weather StatementLWXOrange26 min
Aug 1, 6:07 PM EDTSpecial Marine WarningLWX98 min
Aug 1, 6:13 PM EDTSevere Thunderstorm WarningLWXLoudoun47 min
Aug 1, 6:16 PM EDTSevere Thunderstorm WarningLWXFairfax, Loudoun, City of Fairfax44 min
Aug 1, 6:40 PM EDTSevere Thunderstorm WarningLWXKing George50 min
Aug 1, 6:48 PM EDTSpecial Weather StatementLWXAlbemarle27 min
Aug 1, 7:02 PM EDTSpecial Weather StatementLWXLoudoun28 min
Aug 1, 7:09 PM EDTSpecial Marine WarningLWX96 min
Aug 1, 7:11 PM EDTSevere Thunderstorm WarningLWXKing George, Stafford34 min
Aug 1, 7:14 PM EDTSpecial Weather StatementLWXSpotsylvania31 min
Aug 1, 7:20 PM EDTSpecial Weather StatementLWXFauquier, Prince William, City of Manassas25 min
Aug 1, 7:25 PM EDTSpecial Marine WarningLWX95 min
Aug 1, 7:32 PM EDTSpecial Weather StatementLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church28 min
Aug 1, 7:33 PM EDTSevere Thunderstorm WarningLWXFairfax, Prince William, City of Manassas, City of Manassas Park42 min
Aug 1, 7:41 PM EDTSpecial Marine WarningLWX52 min

Nearby

Flash Flood Warnings in Virginia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.